Changing Meds ?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

harukakimiko
Regular Member


Date Joined Jul 2006
Total Posts : 40
   Posted 1/16/2007 9:00 PM (GMT -7)   
 
   My doctor had me on Lithium and Risperidone.   I've been not feeling so good and the nightmares have gotten worse.  He says it might be Risperidone.  So now he's going to put me on Abilify and Effexor.  Has anyone have any personal experiances with these.  Also he's talking about me being taken off lithium.  A little help is greatly appreciated.
~Kimberly~
 
 
 With dreams I soar with pain I fall with hopes I begin again. = ^ . ~ =  Me
 
 Anatole France: To accomplish great things, we must not only act, but also dream; not only   
                        plan, but also believe.
 
 Philo: Be kind, for everyone you meet is fighting a hard battle.

 


wmnak
Veteran Member


Date Joined Jul 2006
Total Posts : 1123
   Posted 1/16/2007 9:58 PM (GMT -7)   
haru,
 
i'm not a dr, a pdoc, a chemist, not a pharmacist.  it is to one of these individuals that you should present you query.
 
i have been on lithium since 2001, when i was diagnosed with bp (actully the bp diagnosis didn't come until 2002).  the pdoc also put me on anti-psychotic drugs which turned me into a zombie.  my wife, his pa, and i finally convinced him to drop the anti-psychotic drugs after several months.  i am now on lithium and welbutrin (i spend most of my time in a depressive state).
 
i, too, suffered from vivid dreams that were, to say the least, disconcerting.  my pdoc told me that this was a common side-effect of lithium and, in fact, most, if not all, drugs used to treat bp.  fun, huh?
 
i also took effexor for several months.  same - i might almost say - halucinogenic side effect.
 
you must remember that every person reacts uniquely to evey drug.  my wife was pescribed ultram for her arthritis and it is working unbelieveably well.  that same drug made me nausiated and i vomited non-stop for seveal days. 
 
another thing to consider is that the "cocktail" that you and your pdoc find to keep you functional with bp is a movable feast.  it must be "tweaked" now and then to accomodate changes in your health, you hormoones, etc.  and you must also remember that quite often the drugs just "poop out" and you and your pdoc have to come up with a suitable replacement.
 
add to all of this the fact that the drugs often take several months to take effect.  it can be a long process.  hey, but what elso will keep you entetained like this for the rest of your life?  tongue
 
warren
That light at the end of he tunnel?  It's an on-coming train.
 
Some day you'll learn that a good bm is better than sex.
 
Insanity is defined as doing the same actions over and over again and expecting a different outcome.


harukakimiko
Regular Member


Date Joined Jul 2006
Total Posts : 40
   Posted 1/16/2007 10:40 PM (GMT -7)   
 Thanks Warren for the info, I've felt that zombie state recently. No fun.
  I know it'll be a little harder than I like to find that right mix.  I wish it was a quick fix but you might be right about the entertainment...I just wish it was more of a comedy than a mystery.  My pdoc wants to keep a watch on me. So more meetings through the week.  I get to see him tomorrow and ask some questions.  Just Frustration at this point.
~Kimberly~
 
 With dreams I soar with pain I fall with hopes I begin again. = ^ . ~ =  Me
 
 Anatole France: To accomplish great things, we must not only act, but also dream; not only   
                        plan, but also believe.
 
 Philo: Be kind, for everyone you meet is fighting a hard battle.

 


wmnak
Veteran Member


Date Joined Jul 2006
Total Posts : 1123
   Posted 1/17/2007 11:56 PM (GMT -7)   
sometimes the only thing you can control is how you feel about something.  let's say that you fall out of an airplane at 20,000 feet without a paachute.  you can curse the airplane and the pilot and fate and god and everything else that put you in this situation.  or you could turn around and say, "what a beautiful sunset!  and look at those marvelous trees!"  and you can do that for the rest of your life.
 
you can make bp a dis-ease and a terrible burdon or you can make it an adventure.  after all you never know when you may change states.  isn't that an adventure?
 
i know that i'm mking light of a very serious and dangerous situation.  but look at it another way,'life's too important to be taken seriously.  now baseball. ....'
 
warren
That light at the end of he tunnel?  It's an on-coming train.
 
Some day you'll learn that a good bm is better than sex.
 
Insanity is defined as doing the same actions over and over again and expecting a different outcome.


harukakimiko
Regular Member


Date Joined Jul 2006
Total Posts : 40
   Posted 1/18/2007 12:32 PM (GMT -7)   
It actually is a good point. I rather enjoy the sunset and the clouds then curse the situation. Thanks very much for bringing that view into ummm view hehehehe. Sometime my vision gets tunneled in sometimes. I'm not really sure were i'm going at. hehehehe So i'll leave off for now.
~Kimberly~
 
 With dreams I soar with pain I fall with hopes I begin again. = ^ . ~ =  Me
 
 Anatole France: To accomplish great things, we must not only act, but also dream; not only   
                        plan, but also believe.
 
 Philo: Be kind, for everyone you meet is fighting a hard battle.

 


k-man31
New Member


Date Joined Jan 2007
Total Posts : 10
   Posted 1/22/2007 3:31 PM (GMT -7)   
I was diagnosed more or less in 1995 with Bipolar I. I've been stable with Zyprexa for about 9 years or so. I know a lot of people don't like that drug, but for me it has worked wonderfully. I live alone, maintain a good job and relationships, and don't really have to pay attention to my mental health other than taking Depakote and Zyprexa every night.

Now the Dr. wants to switch Zyprexa for Abilify because he thinks I carry to much weight and he is afraid of diabetes. I think I am sexy and look pretty good, but I trust his professional opinion.

Has anyone here been a long term user of Zyprexa made the switch to a different drug like Abilify? We tried switching to Geodon a year or so ago and I literally felt like someone stole my soul.

I am 31 years old. 5'9" tall. 210 Pounds. I work as a civil engineer, which requires a lot of public speaking, which before Zyprexa was impossible.

Thoughts?

Kevin

smiler
Veteran Member


Date Joined Sep 2006
Total Posts : 657
   Posted 1/23/2007 6:06 AM (GMT -7)   

Just wanted to say welcome to Healing Well Kevin :-)

I haven't had any personal experience with these meds so I will let others who have , advise you on this one - you will find all the members here are really helpful.....we are one big BP family lol.

Take care , post often ,

Smiler tongue


Bipolar Moderator
 
DX : Bipolar , Panic Disorder , GAD , OCD , IBS.
 
If HealingWell.com has helped you in some small or big way, please donate and enable us to continue helping others find their way to "healing well" at http://www.healingwell.com/donate/
 thank you.


COPSTER
Regular Member


Date Joined Jan 2007
Total Posts : 23
   Posted 1/24/2007 8:36 AM (GMT -7)   
I am on a coktail of meds.They haved worked for me for quite a while.I have been out of the hospital for over a year, which is very good for me. I am now having some problems. I don't want to call the nurse because I am afraid of what she is going to say. Just got to keep going for my wife and my boy

ddagassi
New Member


Date Joined Jan 2007
Total Posts : 5
   Posted 1/30/2007 7:42 AM (GMT -7)   
yeah I have been taking lithium for around 9 years and if I don't take it,
I feel really badly. Effexor, I did hear was a wonderful drug and works well.
I did take abilify for probably two days and it made me sedated. Depending on how long you have been on the lithium, if your doc is gonna take you off, it may be a good thing, I would think.
ddagassi!

smiler
Veteran Member


Date Joined Sep 2006
Total Posts : 657
   Posted 1/30/2007 8:59 AM (GMT -7)   

Hello there ddagassi - welcome to our Healing Well family , I'm looking forward to your posts :-)

I'm glad your meds are working for you , and thanks for the input ,

Smiler tongue


Bipolar Moderator
 
DX : Bipolar , Panic Disorder , GAD , OCD , IBS.
 
If HealingWell.com has helped you in some small or big way, please donate and enable us to continue helping others find their way to "healing well" at http://www.healingwell.com/donate/
 thank you.

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 10, 2016 1:39 PM (GMT -7)
There are a total of 2,736,023 posts in 301,349 threads.
View Active Threads


Who's Online
This forum has 151444 registered members. Please welcome our newest member, Kilgore Trout.
305 Guest(s), 9 Registered Member(s) are currently online.  Details
Hope4all, bdbbauden, OldSalty, panicgirly, dbwilco, GoBU, Traveler, JKVR, multifacetedme


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer